Hail, Otsego
- When
- June 12, 2:00 PM EST
- Where
- Otsego County, Morris
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 42.550, -75.250
A low pressure system stalled over the Western Atlantic. Moisture and instability on the back side of this low produced scattered convection and several reports of hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A low pressure system stalled over the Western Atlantic. Moisture and instability on the back side of this low produced scattered convection and several reports of hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 12, 12:45 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 145 PM EDT TUE JUN 12 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES...AND LOW PRESSURE OUT OVER THE ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM NORTHERN NEW ENGLAND ON THURSDAY. CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA CAN EXPECT PARTLY CLOUDY SKIES WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS PASSING OVER PARTS OF THE AREA...ESPECIALLY AROUND THE CATSKILL AND POCONO MOUNTAINS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL...FOLLOWED BY SEASONABLY COOL READINGS AT NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED ZONES TO INCLUDED SEVERE THUNDERSTORMS WATCH UNTIL 00Z, FOR WESTERN CATSKILLS, SUSQUEHANNA REGION AND NORTHEAST PENNSYLVANIA. SEVERE THREAT THROUGH EARLY EVENING BEST OVER WESTERN CATSKILLS AND POCONOS. PRIMARY THREAT FROM SEVERE TSRA WILL BE DAMAGING WINDS AND HAIL. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER LEVEL LOW MOVES SLIGHTLY TO THE SOUTHWEST THROUGH WEDNESDAY THEN LIFTS BACK TO THE NORTHEAST. SFC HIGH PRESSURE THEN BUILDS SOUTH WITH DRIER AIR FROM CANADA AND NORTHERN NEW ENGLAND WORKING INTO THE AREA WEDS NIGHT AND THURS. PRECIPITATION CHANCES FOCUS FURTHER SOUTH WITH TIME...SO MAINTAINED ONLY CHC/SLIGHT CHC POPS ON WED FROM THE SOUTHERN TIER NY SOUTH INTO THE WYOMING VALLEY/POCONOS. DO NOT BELIEVE THE WEAK INVERTED TROF AXIS POKING ACROSS NEPA INTO SC NY WILL BECOME AS ACTIVE AS NAM SUGGESTS WEDS AFTERNOON AND EVENING. HIGH PRESSURE AND NORTHEASTERLY FLOW ALOFT SPELLS DRY WX CONTINUING INTO THURSDAY. AIRMASS CHANGES SLIGHTLY COOLER AS THE HIGH BUILDS DOWN FROM NEW ENGLAND...WITH 850 MB TEMPS NOSING DOWN TO 8-10C BY THURSDAY. BLENDED MAV/FWC CATCHES THIS TREND AND LOOKS ACCEPTABLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UA LOPRES IS FCSTD TO WOBBLE NWRD AND BE ABSORBED BY THE WLYS. THIS ALLOWS A BROADER RDG TO BUILD INTO THE AREA. TROF DROPPING INTO NEW ENG IN THE NW FLOW MAY TRIGGER A FEW TRWS SAT NGT... OTRW...CONDS SHD BE MAINLY DRY. SHRT WV AND COLD FNT LOOKS TO MVE IN AND BRING A MORE WIDESPREAD CHANCE OF RAIN...JUST AFTER THIS XTNDD PD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCT TRWS HAVE DVLPD OVER THE ERN AREEAS THIS AFTN AND WILL MAINLY AFFECT AVP...ALTHOUGH ISTLD TRWS PSBL AS FAR WEST AS BGM AND RME. FOR THE MOST PART...MOST SHD BE BRIEF WITH LWRD CIGS AND VSBYS. MUCH OF THE ACTVITY IS ANCHORED BY TERRAIN...AND SHD RAPIDLY WEAKEN AS THE SUN GOES DOWN. OTRW...XPCTG VFR CONDS TO PREVAIL THRU THIS PD. XCPTN COULD BE AT ELM WHERE SOME BRIEF MRNG FOG LWRS CIGS AND VSBY INTO THE MVFR RNAGE. WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE MORNING FOG AT ELM EACH DAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...RRM SHORT TERM...JAB LONG TERM...DGM AVIATION...DGM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 121 PM EDT TUE JUN 12 2007 NYZ009-015>018-022>025-036-037-044-055-131730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA- 121 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NYZ045-046-056-057-062-PAZ038>040-043-044-047-048-072-131730- CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 121 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL DINGMANS FERRY 41.22N 74.88W
06/12/2007 E0.88 INCH PIKE PA TRAINED SPOTTER
&&
DGMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
153 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NW DINGMANS FERRY 41.26N 74.94W
06/12/2007 E0.75 INCH PIKE PA TRAINED SPOTTER
&&
DGMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 255 PM EDT TUE JUN 12 2007 PAZ044-047-122000- LACKAWANNA PA-LUZERNE PA- 255 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS IN SOUTHERN LACKAWANNA AND EASTERN LUZERNE COUNTIES... * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GLENDALE...AND MOVING SOUTHWEST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... YATESVILLE AND PITTSTON AT 300 PM EDT... WESTMINISTER AND LAFLIN AT 305 PM EDT... HUDSON AND MINERS MILLS AT 310 PM EDT... BEAR CREEK AND LAUREL RUN AT 320 PM EDT... PRESTON AT 325 PM EDT... TUNNEL AND PENN LAKE PARK AT 330 PM EDT... REILY AND WHITE HAVEN AT 340 PM EDT... SPRINGTOWN AND DORRANCE AT 350 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The Binghamton radar (KBGM), 72 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
12 hail, 7 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Several trees were knocked down.
Several trees were knocked down.
Several trees were blown down.
Large trees were blown down.
Trees were uprooted and large limbs were blown down.
Trees and wires were blown down. A lot of limbs and other debris covered some roads.
Large trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43907, 43908, 43921, 43911, 43912, 43913, 43914, 43915, 43916, 43905, 43922, 43917, 43918, 43919, 43923, 43920, 43925, 43926, 43927, 43929.